Alert archive / California / Freeze Warnings in 2012
Freeze Warning 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Mar 7, 2012, 5:00 PM PST for 6 counties in California. It took effect at Mar 7, 2012, 10:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2012, 5:00 PM PST (01:00 UTC)
- In effect from
- Mar 7, 2012, 10:00 PM PST
- Expired
- Mar 8, 2012, 7:42 AM PST
- In force
- 10 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, Santa Clara County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 43 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3573 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984 WWUS76 KMTR 080100 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 500 PM PST WED MAR 7 2012 ...FREEZING TEMPERATURES EXPECTED IN THE INLAND VALLEYS TONIGHT... CAZ506-513-516-528-081000- /O.NEW.KMTR.FZ.W.0004.120308T0600Z-120308T1700Z/ NORTH BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 500 PM PST WED MAR 7 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY. * TEMPERATURE: A COMBINATION OF LIGHT WINDS...CLEAR SKIES AND LOW HUMIDITIES WILL ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE MID 20S TO LOWER 30S FOR A FEW HOURS. THE COLDEST TEMPERATURES WILL LIKELY OCCUR NEAR SUNRISE. * IMPACTS: PEOPLE SHOULD TAKE ACTION TO PROTECT SENSITIVE VEGETATION AND OUTDOOR ANIMALS. THESE LOW TEMPERATURES COULD ALSO RESULT IN SLIPPERY ROADWAYS ESPECIALLY ON OVER PASSES. PLEASE ALLOW A FEW EXTRA MINUTES FOR YOUR MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
720 WWUS76 KMTR 081542 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 742 AM PST THU MAR 8 2012 ...FREEZE WARNING CANCELLED... CAZ506-513-516-528-081645- /O.CAN.KMTR.FZ.W.0004.000000T0000Z-120308T1700Z/ NORTH BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 742 AM PST THU MAR 8 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS CANCELLED THE FREEZE WARNING. THE FREEZE WARNING FOR THE INLAND VALLEYS HAS BEEN CANCELLED. SOME LOCATIONS MAY STILL EXPERIENCE FREEZING TEMPERATURES BUT SHOULD WARM TO ABOVE FREEZING SHORTLY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Mar 7, 3:58 PM PST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 7, 3:58 PM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
358 PM PST WED MAR 7 2012
.DISCUSSION...AS OF 2:40 PM PST WEDNESDAY...WARMER AND DRIER
CONDITIONS THROUGH FRIDAY FOLLOWED BY A COOLER AND POSSIBLY WETTER
NEXT WEEK.
HIGH PRESSURE CONTINUES TO BUILD OVER THE EASTERN PACIFIC AND
CALIFORNIA THIS AFTERNOON. AFTERNOON VISIBLE SATELLITE SHOWS THAT
CLEAR SKIES PREVAIL ACROSS MUCH OF CALIFORNIA AND THE COASTAL
WATERS. TEMPERATURES ROSE NICELY UNDER THE SUNNY SKIES AND MUCH
WEAKER WINDS WITH MANY LOCATIONS RUNNING 5 TO 10 DEGREES WARMER
THAN YESTERDAY AT THIS TIME.
SHORT TERM(TONIGHT-SATURDAY)...
HIGH PRESSURE WILL DOMINATE MUCH OF THE SHORT TERM WEATHER. HIGH
PRESSURE WILL CONTINUE TO BUILD OVER THE REGION THROUGH FRIDAY.
GENERALLY FAVORABLE WEATHER WILL PREVAIL WITH MOSTLY CLEAR SKIES
AND SEASONABLY WARM CONDITIONS. THE ONLY FLY IN THE OINTMENT FOR
HIGH TEMPERATURES WILL BE POSSIBLE SEA BREEZES KEEPING THE
IMMEDIATE COASTLINE IN CHECK. OVERNIGHT LOWS WILL BE ON THE CHILLY
SIDE WITH DECENT RADIATIONAL COOLING...ESPECIALLY INLAND VALLEYS
WHERE UPPER 20S AND LOWERS 30S MAY BE POSSIBLE.
THE RIDGE BEGINS TO BREAK DOWN LATE FRIDAY INTO SATURDAY AS A
TROUGH BEGINS TO DEEPEN OFF THE PAC NW COAST. MODELS ARE IN DECENT
AGREEMENT WITH THIS EVOLVING PATTERN. BY EARLY SATURDAY AND LOW
PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE INTO NORCAL.
THE FRONTAL BOUNDARY WILL HAVE A LITTLE MOISTURE TO WORK WITH ON
SATURDAY BRINGING A SLIGHT CHANCE FOR SHOWERS TO THE NORTH BAY.
WILL CONTINUE WITH PREVIOUS FORECAST...LOW POPS AND LOW QPF FOR
NORTH BAY DURING THE DAY SATURDAY.
LONG TERM(SUNDAY-WEDNESDAY)...
UNSETTLED WEATHER IS EXPECTED DURING THE LONG TERM AS GENERAL
TROUGHINESS AND SYSTEMS MOVING THROUGH THE WEST COAST WILL BRING
CHANCES FOR PRECIP.
THE SATURDAY COLD FRONT WILL CONTINUE TO SLIDE SOUTH ON SUNDAY AND
EVENTUALLY WASH OUT OVER THE CWA. AS A RESULT...SLIGHT CHANCE FOR
RAIN WILL SPREAD SOUTHWARD THROUGH SUNDAY AND SUNDAY NIGHT.
RAINFALL AMOUNTS WILL CONTINUE TO BE ON THE LIGHT SIDE.
THERE AFTER A SERIES OF LOWS AND ASSOCIATED FRONTAL BOUNDARIES
WILL SWEEP THROUGH NORCAL SUNDAY NIGHT THROUGH WEDNESDAY. DETAILS
OF EACH MODEL VARY...BUT OVERALL THINKING IS TO KEEP MUCH OF THE
NORTH BAY WET WITH CHANCE TO LIKELY RAIN FOR NEXT WEEK. ONE TREND
THAT CONTINUES TO SHOW UP IS THE SOUTHERN CWA BEING DRIER DURING
THIS TIME PERIOD. IT IS ALMOST LIKE THE BOUNDARIES ARE JUST
STALLING ACROSS THE NORTHERN CWA. THAT BEING SAID HAVE CUT PRECIP
CHANCE ACROSS SOUTHERN LOCATIONS FOR NEXT SUNDAY THROUGH
WEDNESDAY. IF THIS TREND CONTINUES RAIN CHANCE MAY NEED TO BE
ADJUSTED FARTHER NORTH.
THE OVERALL TEMPERATURE TREND DURING THE LONG TERM WILL BE MUCH
COOLER THAN THE WEEKEND. THE INCREASED ONSHORE FLOW...CHANCE FOR
PRECIP AND COLDER 850 MB TEMPS WILL LEAD TO MORE SEASONABLE LIKE CONDITIONS.
&&
.AVIATION...AS OF 3:35 PM PST WEDNESDAY...AIRMASS IS EVEN DRIER
TODAY. CLEAR SKIES. HIGH CONFIDENCE VFR FORECAST FOR THE PERIOD.
VICINITY OF KSFO...VFR.
KSFO BRIDGE APPROACH....VFR.
MONTEREY BAY AREA TERMINALS...VFR.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
PUBLIC FORECAST: MM
AVIATION/MARINE: CANEPAHazardous weather outlook, Mar 7, 4:50 AM PST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 450 AM PST WED MAR 7 2012 CAZ006-505>513-516>518-528>530-081300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 450 AM PST WED MAR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in California, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.